have been on 150mg xr of seroquel [about 6 months] and 200mg of epilim [about 2 months of that]. i want to stop them both and wondered how big a deal it might be. i've dropped to 75mgxr of the seroquel tonight and am taking no epilim; wondered if anyone had any bad affects or has advice about it. i haven't been on them that long really so i thought thaT I might not get side effects.
and yes, i am in a down mood and have decided to stop meds. i've over it all at the moment but i still waNT ADvice about the med withdrawal. anyone?
Reduce - stop meds - advice?
- 22 Aug 2011 by Anonymous
- 23 November 2011
- seroquel, borderline personality disorder
Hi apple_isle. I was on seroquel at one time. Just being on this drug required me to taper. In almost all cases, once you are on a medication for most any length of time, tapering is suggested. The side-effects differ from one person to another, but might be unpleasant to say the least, possibly even dangerous. I'd talk to your doctor and ask her or his advice.best to you
Welcome to the site!! I am also on seroquel,dont know anything about the other med you are on. I am on 300mg of seroquel for the past 3mths in about,i find no relief from it so i want to come off it also,i am seeing my pysciatrist tomorrow so gonna see what he says but i want off of it,he'll probably suggest tapering down as he has when i wanted to come off other meds. So i would suggest to you to taper down slowly from what you are on. I would advise you let your doc know how you feel and you want to come off,i know you said you dont want to see him,i know the feeling,i canceled my last app i did'nt want to see him either but i need to get his advice about coming off this as i did miss a dose once or twice and did suffer withdrawles,even though it was only a day oor two,so to avoid that hassle i'll taper down,it beats feeling rotten.
Let us know how you're doin and when you're upto it,cal your doc and let him know what you are doing!!
Take care and welcome again
(I have read your response the the comment left previously for your question).
Looking at the date on this I'm guessing that you have probably come off your drugs according to the best advice you could obtain, I hope it went well.
I guess the first question I would want to ask you is why do you want to come off? It is always helpful to understand where you are coming from before giving any advice.
I still just wanted to encourage you to involve your doctor, although it sounds as though you don't have a great relationship.
Your doctor has experience and expertise in this area that you just cannot find on the internet. They are also responsible for your treatment, and your health. Your doctor only knows what you tell them, or they can see from examining you or doing tests. Even if you do/did decide to stop taking your medicines it is important to inform your doctor.
Here is a story: there was an old lady, and she had high blood pressure, so the doctor prescribed her drug A for it. She had a blood pressure monitor that she would use every morning. So everyday she got up, she would measure her blood pressure and then if it was "high" she would take one of her pills... after all they were for high blood pressure. The next day she would do it again, if it was "low" she wouldn't take her medicine. Later she goes to the doctor for her check up and he measures her blood pressure and he sees that it has not improved so he prescribes her drug B. This old lady continues to do the same thing untill she goes to the doctors again and is prescribed drug C.
Now the trouble is here that because the doctor didn't know that she wasn't taking her medicine properly (this is not like you, you have decided it is time to stop) he prescribed her more and more, or higher and higher doses which she didn't need, and potentially put her at an unnecessary risk.
If you don't inform your doctor and something goes wrong, all he has to go from is what you have told him... this may mean that one day you get prescribed things that you do not need, or the doctors can't work out why your condition is not improving/ gone into remission etc...
SO about coming off your medicine...
Sometimes when a medicine is suddenly stopped you can get a rebound of your condition, so what was previously "under control" is back to square one if you will. This is why things are usually stopped slowly one at a time (even as long as several months), and under the supervision of a doctor.
I don't think that the amount of time that you have been on the drugs will determine whether or not you get side-effects from withdrawal... I think that it is more about how well your mood was controlled with them, its not a question of addiction.
I pray that your withdrawal was successful and that your heart will be filled with peace and hope that you may never need drugs to make you feel "normal"/"ok".
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Aug 2016 • 2 answers
Updated 20 May 2012 • 4 answers
Updated 18 Oct 2014 • 5 answers
Updated 19 Oct 2015 • 5 answers
Updated 7 Jun 2017 • 9 answers